# SDR ARWA20021002

- Difficulty date: October 7, 2002
- Submitted: November 11, 2002
- Operation: Air carrier
- Aircraft: N30UA
- Make and model: Doug DC-8-61
- Aircraft serial: 45888
- Aircraft time: 60,940 hours, 51,249 cycles
- Engine: Pwa JT3D3B
- Engine time: 55,148 hours, 24,671 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 1
- Part time: 55,184 hours, 24,671 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: J, R
- Precautionary procedure: A

## Discrepancy

DURING CRUISE AT 280, NR 1 ENGINE ANTI-ICE LIGHT ON.  NR 2 ERATIC FOLLOWED BY COMPRESSOR STALL.  COULD NOT GET POWER OUT OF ENGINE. AT FL 280 UNABLE TO CLOSE 2N ANTI-ICE VALVE NO NR 1 ENGINE STARTED BACKFIRING AND REDUCED POWER TO PREVENT IT UNTIL POWER COMPLETELY AT IDLE THEN UNABLE TO REGAIN POWER IN ENGINE NR 1.  ALSO N2 ERRATIC AND ENGINE VIBRATION & STRANGE SOUND HEARD ON TAXI IN.  NORMAL SHUTDOWN.  DECISION WAS MADE WITH THE CREW TO LAND AT THE ALTERNATE BECAUSE MARGINAL WEATHER AT GUATEMALA IN CASE OF HAVING TO GO MISSED APPROACH AND ALSO POSSIBLE WET RUNWAY AND HIGH ELEVATION AIRPORT IN MOUNTAINOUS TERRAIN. PREPARED NR 1 ENGINE FOR 3 ENGINE FERRY FLIGHT FROM GUATE.
